leg and knee pain during chemo

25 Posts | Page(s): Prev 1 2 3  Next 

RE: leg and knee pain during chemo

by AngsCourage on Sun Feb 05, 2012 09:37 PM

Quote | Reply

very interesting reading our similiar leg symptoms I am so glad I found this board. My hips and legs have hurt for weeks now I thought it was the Neaulasta I have been off of that for 3 weeks. I just started my Taxal last Thursday was my first I will be going weekly until April 19, so 11 more treatments. I will ask my doctor on Thursday she is awesome and will tell me exactly whats going on. 

RE: leg and knee pain during chemo

by Gardenerz on Mon Feb 06, 2012 01:19 AM

Quote | Reply

Hi Andrea 1959, 

 Had 4th/last Taxol last Tues, followed by Neulasta on Wed (those white cells really take a beating from the chemo). Been using Aleve (2) this time, unaspirin in between as needed, plus when it gets too hard to handle, 1/2 prescrip pain med at a time. Also helps to eat a little something w/the meds.  Unbelievable the different sensations.  The numbness/tingling has been better this time.  So glad it is the last Taxol.  Then start 16 radiation treatments. Not sure what that will bring, but they said there won't be the same affects as the chemo. 

We can do this! The Lord is my Strength, and yours too. Just try some different things, and maybe even the accupuncture or massage.

God Bless you during your healing process.

RE: leg and knee pain during chemo

by tskaiser75 on Mon Feb 27, 2012 04:36 PM

Quote | Reply
Hello I see on your post you are having the Taxol treatments. I am starting Taxol next Monday having weekly treatments for 12 weeks also. I just finished three months (4 treatments) of Adriamycin/Cytoxan treatments two weeks ago also having the Neaulasta the day after each treatment. It seems like the more treatments the sicker I became. I spent two days in the hospital after my last treatment. Sorry to ramble, what I really would like to ask/know if possible is if you can tell me a little what to expect? I have read numerous articles but they do not have very positive things to say. I do have pain in hips and joints. The Dr says from the Neaulasta but she also says the Taxol might cause feet and hand numbing. I guess I am just really worried. Any feedback would be appreciated. Good luck. And I hope to hear from you.

during chemo

by Gardenerz on Tue Feb 28, 2012 02:39 AM

Quote | Reply

Hi there, and congratulations on getting thru w/Adria/Cytox! Those were really rough, then having that Neulasta on top of that. Whew! What a warrior you are getting thru them. Didn't get put in hosp for those, almost tho as I didn't get Neulasta at the first and white counts dropped to almost zero.

Taxol wasn't near as bad, I had an appetite, could stand to smell things again, had more energy. However, the Taxol and Neulasta do give quite a bit of pain. (Hated the Neulasta belly shot...called it my liposuction and told my nurse I kept the little extra fat there just for her.)

 There is a lot of info out there that isn't very encouraging so be careful what you read. I  had to learn to give in to rest, (not easy for a busy bee), and  taking Advil, or  unaspirin, and/or a prescrip pain med (half at a time as I'm sensitive to meds) plus a sleep aid at nite. Always remind yourself that it will be better in 5 to 8 days. Kinda like being in labor....pain during but a great blessing at the end. Our blessing is being 'delivered' from cancer. 

My hardest time was going to bed/lying down. Seemed to ache more then. Also hot shower would bother my feet. Getting up and walking around a bit helps, as did some midnite milk & crackers and another tylenol. There is some feet & finger numbing, but it too does go away.  i am 4 wks since Taxol and it is much better. Had some physical therapy done on feet, accupressure. Unpleasant at the time, but helped the numb/tingling. Above all, DON'T WORRY!  Easy to say, but I can say it, as I also had bouts w/Mr.Fear & doubt. Our Drs are there to help us, but the Lord is our #1 Physician.  He was always there in the nite hours to help calm my spirit.  Hope you call out to Him too. Many are the afflictions of the righteous, but the Lord delivers him out of them all.

Talk about rambling...sorry but I'm seeing the light at the end and know you will too. One day at a time dear friend. Hope I was some encouragement for you.

RE: leg and knee pain during chemo

by JeffShows on Fri Mar 23, 2012 02:33 PM

Quote | Reply

Hi,

I am a male breast cancer patient. I have the BRCA2 mutated gene for breast cancer.   Now Stage IV.  My Oncologist has me take over the counter Clairitin for the pain from Neulasta.  I was surpriseid an antihistamine would control pain but it does.

Hope it helps,

Jeff S

RE: leg and knee pain during chemo

by ginab2014 on Wed Jan 08, 2014 04:53 AM

Quote | Reply
My chemo nurse also told me to take Claritan or Zyrtec for 5 days after the Neulasta to help lessen the pain. The antihistamine in it is what helps. I'm also taking Taxol and the combo does give me leg, knee, ankle and upper arm pain but I just keep telling myself if this is all I have to go thru to be free from cancer, I can do it! God bless us all for we will come out winners! Gina

RE: leg and knee pain during chemo

by Newtater on Sun Feb 02, 2014 06:24 AM

Quote | Reply
2days after my first treatment with Taxol. I could not walk. The pain in my knees which are severely arthritic hurt so bad I could not see straight. I called the on call dr and was told to take 2 Motrin and 2 Tylenol at once. It did help some. My husband bought me a rolling walker so I could walk without falling.

RE: leg and knee pain during chemo

by ajp1228 on Thu Mar 27, 2014 03:54 AM

Quote | Reply

My cousin is taking chemo with Neulasta or something similar, along with Zometa or something similar to that.  (I don't know her exact treatment meds.)  The Neulasta (or similar) injection is what she said was causing a lot of pain.  Her doctor recommended Clariton D, and that has helped her - not completely, but it has helped. 

RE: leg and knee pain during chemo

by clarkjennifer on Fri Mar 28, 2014 10:20 AM

Quote | Reply

Knee and leg pain occurs during cancer treatment because in legs clots start to begin which causes pain during chemotherapy treatment. My friend also faced leg pain during chemo sessions.

RE: leg and knee pain during chemo

by Hannan on Fri Apr 04, 2014 09:49 AM

Quote | Reply

Well, some good products are in the market that can reduce this sort of problems. What I have heard the most from the people near me is a product named "Sandhi Sudha" which is made from Indian Herb. It grows the leg functionality back to normal and even works on knees and back pain. 

What they say in its advertisement, seems to be quite true from tales of people that I have met personally so far. 

25 Posts | Page(s): Prev 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.